Hi, am I to understand you are in a wheelchair or did I just misunderstand your message to eileenro? If you are can you tell me what your symptoms or pain is and weather you took any steroids in conjunction with the Levaquin. I was in a wheelchair for 8 months and would like to compare.
I haven't taken any steroids, although the rheumatologists I saw for the problem wanted to shoot me full of them. Luckily I had a copy of the Harrel article and scared them off.
My limb symptoms started while on the drug -- shooting or ripping pain in my calves, sharp pains in my Achilles, and sharp pains in my knees. Every joint in my body, but especially my knees and ankles, made large popping noises normally referred to as "cracking," as when you crack your knuckles. While taking the Levaquin I found symptoms moderated slightly when I drank huge quantities of water, but after only three pills I couldn't take it any longer.
That was three months ago. My symptoms have worsened considerably since. For a long while I was able to go on walks up to about an hour before feeling pain. The interval shortened and I started on a cane. One month ago I began to feel an unspeakable pain in my left knee -- a burning, ripped sensation, as if an animal had tried to tear my lower leg from my body. It worsened when I stood up, regardless of whether I was placing any weight on it. About two weeks ago, it became unbearable. I could not walk from my bed to my bathroom. That's when I went into the wheelchair, where I remain.
All the doctors are stumped, but none have dealt with FQ before. I had an MRI today and I'm starting physical therapy next week, so we'll see whether i have any more interesting news to report.
Last Updated 7/09/04